Alert archive / Texas / Wind Advisories in 2010
Wind Advisory 9, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at May 7, 2010, 4:12 AM CDT for Cameron County, Willacy County, Texas. It took effect at May 7, 2010, 10:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2010, 4:12 AM CDT (09:12 UTC)
- In effect from
- May 7, 2010, 10:00 AM CDT
- Expired
- May 7, 2010, 4:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 46 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.2 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 416 J/kg
- Mixed-layer CIN
- -600 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
655 WWUS74 KBRO 070912 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 412 AM CDT FRI MAY 7 2010 ...STRONG WINDS OVER THE LOWER VALLEY AND ALONG THE COAST... .WINDS TO STRENGTHEN ACROSS THE LOWER VALLEY FROM LATE THIS MORNING THROUGH MID AFTERNOON. VERY DEEP LOW PRESSURE ATTACHED TO A COLD FRONT OVER OKLAHOMA AND NORTH TEXAS TO COMBINE WITH HIGH PRESSURE STRETCHING OVER THE WESTERN GULF OF MEXICO. AFTERNOON HEATING WILL ALLOW FOR STRONGER WINDS ABOVE THE SURFACE TO MIX DOWNWARD PRODUCING STRONG AND GUSTY CONDITIONS. ONLY A SHORT WINDOW OF OPPORTUNITY IS EXPECTED FOR THE STRONGEST WINDS WITH CONDITIONS BECOMING LESS CONDUCIVE FOR HIGH WINDS LATER THIS AFTERNOON. TXZ254>257-072000- /O.NEW.KBRO.WI.Y.0009.100507T1500Z-100507T2000Z/ INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 412 AM CDT FRI MAY 7 2010 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 3 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 3 PM CDT THIS AFTERNOON. SOUTH WINDS OF 15 TO 20 MPH EARLY THIS MORNING TO INCREASE TO 25 TO 35 MPH WITH SOME HIGHER GUST POSSIBLE FROM MID TO LATE MORNING CONTINUING INTO THE EARLY AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS PATIO FURNITURE...EMPTY TRASH CANS...AND PORTABLE BASKETBALL POSTS...INDOORS. && $$ GB
2 follow-up statements
160 WWUS74 KBRO 071947 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 247 PM CDT FRI MAY 7 2010 ...STRONG SOUTH WINDS OVER THE LOWER VALLEY AND ALONG THE COAST... .VERY DEEP LOW PRESSURE ATTACHED TO A COLD FRONT OVER OKLAHOMA AND NORTH TEXAS TO COMBINE WITH HIGH PRESSURE STRETCHING OVER THE WESTERN GULF OF MEXICO. AFTERNOON HEATING WILL ALLOW FOR STRONGER WINDS ABOVE THE SURFACE TO MIX DOWNWARD PRODUCING STRONG AND GUSTY CONDITIONS. ONLY A SHORT WINDOW OF OPPORTUNITY IS EXPECTED FOR THE STRONGEST WINDS WITH CONDITIONS BECOMING LESS CONDUCIVE FOR HIGH WINDS LATER THIS AFTERNOON. TXZ254>257-072100- /O.EXT.KBRO.WI.Y.0009.000000T0000Z-100507T2100Z/ INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 247 PM CDT FRI MAY 7 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS TO 35 MPH WILL PERSIST A BIT LONGER ACROSS CAMERON AND WILLACY COUNTIES THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS PATIO FURNITURE... EMPTY TRASH CANS...AND PORTABLE BASKETBALL POSTS...INDOORS. && $$ 54
889 WWUS74 KBRO 072104 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 404 PM CDT FRI MAY 7 2010 ...WINDS DECREASING... .THE TIGHT LOCAL PRESSURE GRADIENT ALONG THE COAST IS WEAKENING... ALLOWING WINDS TO DECREASE. TXZ254>257-072215- /O.EXP.KBRO.WI.Y.0009.000000T0000Z-100507T2100Z/ INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 404 PM CDT FRI MAY 7 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. SUSTAINED SOUTHEAST WINDS HAVE DECREASED LATE THIS AFTERNOON AND THE WIND ADVISORY FOR CAMERON AND WILLACY COUNTIES HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at May 7, 3:55 AM CDT, 17 minutes earlier.
Area forecast discussion, May 7, 3:55 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 355 AM CDT FRI MAY 7 2010 .SHORT TERM... .LONG TERM... && .AVIATION... && .MARINE... && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 85 75 87 76 / 0 0 0 0 BROWNSVILLE 90 75 91 74 / 0 0 0 0 HARLINGEN 93 74 93 74 / 0 0 0 0 MCALLEN 96 74 94 76 / 0 0 0 0 RIO GRANDE CITY 101 75 99 73 / 0 0 0 0 SOUTH PADRE ISLAND 81 74 85 76 / 0 0 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 59/64
Hazardous weather outlook, May 6, 7:51 PM CDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 751 PM CDT THU MAY 6 2010 TXZ248>257-071100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 751 PM CDT THU MAY 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. RESIDUAL HAZE FROM AGRICULTURAL BURNING FROM THE YUCATAN PENINSULA INTO CENTRAL AMERICA MAY REACH THE LOWER RIO GRANDE VALLEY TONIGHT. MODERATE AIR QUALITY MAY RESULT WITH THE INCREASED PARTICULATES...WHICH COULD BECOME A MINOR INCONVENIENCE FOR PERSONS WITH RESPIRATORY PROBLEMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZE AND PARTICULATES: ANY HAZE THAT ARRIVES IN DEEP SOUTH TEXAS WILL CONTINUE THROUGH FRIDAY AS LONG FETCH SOUTHEASTERLY FLOW CONTINUES TO BRING THE PLUMES OF AGRICULTURAL SMOKE NORTHWARD. SOUTHEAST TO SOUTHERLY FLOW IN THE LOW LEVELS OF THE ATMOSPHERE...COMBINED WITH NO SIGNIFICANT CHANCE FOR RAIN...MAY MAINTAIN THE POTENTIAL FOR HAZE AND MODERATE AIR QUALITY THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. HEAT: INCREASING HUMIDITY ON PERSISTENT SOUTHEAST FLOW WILL COMBINE WITH A VERY WARM ATMOSPHERE TO PRODUCE HEAT INDEX VALUES AT OR ABOVE 100...ESPECIALLY IN THE LOWER AND MIDDLE RIO GRANDE VALLEY FROM STARR COUNTY THROUGH SOUTHERN HIDALGO...CAMERON...AND WILLACY COUNTIES. RESIDENTS AND VISITORS...PARTICULARLY THOSE PLANNING TO BE OUTDOORS FOR ANY LENGTH OF TIME...SHOULD TAKE FREQUENT BREAKS AND DRINK PLENTY OF WATER EVEN BEFORE GETTING THIRSTY. RESERVE STRENUOUS EXERCISE FOR THE EARLY MORNING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && FOR FURTHER DETAILS ON TEXAS AIR QUALITY GO TO HTTP://WWW.TCEQ.COM/COMPLIANCE/MONITORING/AIR/MONOPS/FORECAST_TODAY.H TM FOR HEAT SAFETY TIPS AND INFORMATION FOR THE RIO GRANDE VALLEY...GO TO HTTP://WWW.SRH.NOAA.GOV/IMAGES/BRO/PDF/HEAT.PDF GMZ130-132-135-150-155-170-175-071100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 751 PM CDT THU MAY 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. SOUTHEAST WINDS WILL REMAIN BREEZY THIS EVENING ACROSS THE LAGUNA MADRE. SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION. WINDS AND SEAS ACROSS THE NEARSHORE AND OFFSHORE GULF OF MEXICO WATERS WILL REMAIN ELEVATED IF NOT INCREASE SLIGHTLY OVERNIGHT TONIGHT. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR THE GULF WATERS OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SMALL CRAFT ADVISORY CONDITIONS MAY BE POSSIBLE INTO THE MORNING HOURS ON FRIDAY FOR THE NEARSHORE AND OFFSHORE GULF OF MEXICO WATERS. SMALL CRAFT ADVISORY CONDITIONS ARE A GOOD BET FOR THE LAGUNA MADRE LATE FRIDAY MORNING AND AFTERNOON AS SOUTHEAST WINDS INCREASE TO 20 KNOTS OR MORE AND BAY WATERS BECOME CHOPPY. CONDITIONS ARE EXPECTED TO SETTLE DOWN FRIDAY NIGHT THROUGH SATURDAY NIGHT AS THE HIGH AND LOW PRESSURE CELLS CONTRIBUTING TO THE SOUTHEAST WINDS ARE DISRUPTED BY A DISSIPATING FRONT ACROSS THE COASTAL BEND. STRENGTHENING SOUTHEAST WINDS WILL RETURN SUNDAY EVENING AND CONTINUE OFF AND ON THROUGH NEXT WEDNESDAY. 20 KNOT AND GUSTY WINDS WILL FAVOR THE LAGUNA MADRE EACH AFTERNOON AND EVENING...AND THE OPEN GULF EACH NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 4:36 AM CDT | Small Craft Advisory | BRO | 11 hr | |
| May 7, 4:36 AM CDT | Small Craft Advisory for Winds | BRO | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.